Missouri, 2019Flooding in Missouri, March 30, 2019
March 30, 2019 · NWS SGF · 2 events in 2 counties and zones
The combination of very wet antecedent conditions across the region and scattered storms producing hear rainfall caused some low water crossing to flood.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The combination of very wet antecedent conditions across the region and scattered storms producing hear rainfall caused some low water crossing to flood.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Mar 30, 11:05 AM CST, 25 minutes earlier.
Area forecast discussion, Mar 30, 11:05 AM CST, 25 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1205 PM CDT Sat Mar 30 2019
.SHORT TERM...(Today and tonight)
Issued at 200 AM CDT Sat Mar 30 2019
At 2am, a strong cold front was pushing through the northwest part
of the CWA from Joplin to Warsaw. Temps ahead of the front were
around 60, with 40s and low 50s behind the front. Even colder air
was located back across central Kansas into northwest Missouri
where some light snow was falling. Scattered showers and
thunderstorms were occuring along and behind the front across the
area as a low level jet interacts with the front.
A developing area of organized and more widespread showers and
storms was located across central Oklahoma, in an area of stronger
elevated instability, higher wind shear and steep mid level lapse
rates. The upper level jet was nosing into this area with most of
the activity either along or behind the front. Short term models
suggest this area will continue to move northeast and will likely
affect locations along and south of I-44 through early morning. A
few storms could produce large hail and damaging winds given the
elevated instability and wind shear, even as storms will be post
frontal. Locations along the Missouri and Arkansas state line
have the highest potential of seeing a strong to severe storm this
morning. High precipitable water values and storm motions
parallel to the front will allow for locally heavy rainfall. Some
residual creek and river flooding is possible in the current Flood
Watch area and will let it ride until its expiration time of 12Z.
Dont plan on any extensions south at this time. Rainfall amounts
of a half to one inch will be possible in locations that see the
most prolonged thunderstorms this morning.
Much of the morning hours will be wet with showers and storms
across the area. The cold front will be through the entire area by
late morning and as the 500mb vort max traverses the area by mid
day, enough cold air aloft will likely allow for some snow flakes
to mix in with any remaining precip. Followed the HREF for temps
today which drop into the middle to upper 30s during the day
before some slight moderation by afternoon. Therefore no snow
accumulation is expected however locations north of Springfield
will likely see some snow flakes flying. Gusty north winds around
30 mph will make it feel downright miserable.
Clouds should slowly clear tonight with high pressure moving into
the area from the northwest. May have to lower temps for tonight
in later forecasts as MOS guidance indicates lows may drop into
the lower 20s. For now have lows in the middle 20s across the
entire area.
.LONG TERM...(Sunday through Friday)
Issued at 200 AM CDT Sat Mar 30 2019
A stretch of dry but cool weather will last from Sunday through
Tuesday as the region remains in west to northwest flow. High
temps will slowly moderate by mid week as upper level ridging
builds in. A shortwave trough will push into the plains by
Wednesday and Thursday which will provide the region with the next
chance for showers and storms and mild temperatures.
&&
.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1205 PM CDT Sat Mar 30 2019
An upper level trough is currently spreading across the area.
Light rain or drizzle will be possible at the TAF sites on the
back side of the trough early this afternoon. Some light snow will
be possible farther north across portions of central Missouri no
impacts are expected.
IFR ceilings will be possible early this afternoon, but will
improve through the afternoon into the early evening hours with
VFR conditions expected by late this evening.
Gusty northerly winds will occur this afternoon into early this
evening then will weaken around sun set this evening.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
SHORT TERM...Burchfield
LONG TERM...Burchfield
AVIATION...Wise
Hazardous weather outlook, Mar 30, 9:20 AM CST, 2 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
1020 AM CDT Sat Mar 30 2019
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-311530-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
1020 AM CDT Sat Mar 30 2019
This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.
.DAY ONE...Today and Tonight.
Weather hazards expected...
Limited non thunderstorm wind risk.
DISCUSSION...
Northerly wind gusts up to around 35 mph will occur at times
into early this evening.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Shower and thunderstorm chances will return to the region by
Wednesday and Thursday of next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
&&
More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep
This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf
Wise
In the hours before
Special weather statement, Mar 30, 5:35 AM CST, 5 hours 55 minutes before
Special Weather Statement
National Weather Service Springfield MO
635 AM CDT SAT MAR 30 2019
MOZ095-103>105-301215-
Ozark MO-Taney MO-Christian MO-Stone MO-
635 AM CDT SAT MAR 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OZARK...SOUTHEASTERN
CHRISTIAN...TANEY AND SOUTHEASTERN STONE COUNTIES UNTIL 715 AM CDT...
At 634 AM CDT, Doppler radar was tracking a strong thunderstorm near
Roberson Hollow, or 11 miles south of Kimberling City, moving
northeast at 50 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Branson... Lake Taneycomo...
Table Rock State Park... Bull Shoals Lake...
Table Rock Lake... Hollister...
Forsyth... Merriam Woods...
Kissee Mills... Rockaway Beach...
Bull Creek... Indian Point...
Taneyville... Table Rock...
Kirbyville... Blue Eye...
Coney Island... Powersite...
Thornfield... Chadwick...
LAT...LON 3696 9303 3688 9290 3681 9290 3681 9279
3669 9261 3650 9293 3650 9349
TIME...MOT...LOC 1134Z 229DEG 44KT 3648 9336
LindenbergSpecial weather statement, Mar 30, 6:18 AM CST, 5 hours 12 minutes before
Special Weather Statement
National Weather Service Springfield MO
718 AM CDT SAT MAR 30 2019
MOZ096-104-105-301300-
Douglas MO-Ozark MO-Taney MO-
718 AM CDT SAT MAR 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OZARK...DOUGLAS AND
EASTERN TANEY COUNTIES UNTIL 800 AM CDT...
At 717 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Diamond City, or 13 miles southeast of Forsyth, moving
northeast at 50 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Bull Shoals Lake... Lake Taneycomo...
Ava... Theodosia...
Wasola... Sundown...
Brixey... Noble...
Willhoit... Brushyknob...
Brownbranch... Gentryville...
Protem... Thornfield...
Rueter... Rome...
Squires... Dora...
Rockbridge... Long Run...
LAT...LON 3661 9313 3706 9252 3706 9250 3679 9214
3649 9281 3650 9300
TIME...MOT...LOC 1217Z 229DEG 43KT 3657 9293
LindenbergFlood, Wright
- When
- March 30, 11:30 AM CST to 5:00 PM CST
- Where
- Wright County, 4.42 mi NE of Mansfield to 4.08 mi NE of Mansfield
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.170, -92.530
Route AB was closed due to flooding from Wolf Creek.
Flood, Vernon
- When
- March 30, 1:00 PM CST to 9:00 PM CST
- Where
- Vernon County, 0.88 mi NE of Stotesbury to 0.71 mi NNE of Stotesbury
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.980, -94.560
Route V was closed at the Little Osage River due to flooding from heavy rainfall.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, March 30 to 31, 20191 death · 1 event
- Damaging Winds in Kentucky, March 30, 2019$170,000 · 57 kt wind · 8 events
- Damaging Winds in Tennessee, March 30, 2019$84,000 · 70 kt wind · 6 events
- Strong Wind in Kentucky, March 30, 2019$22,000 · 22 events
- Damaging Wind in Kentucky, March 30, 2019$25,000 · 61 kt wind · 1 event
- Strong Wind in Illinois, March 30, 2019$12,000 · 12 events
- High Surf in Hawaii, March 30 to 31, 201911 events
- Strong Wind in Missouri, March 30, 2019$6,000 · 6 events
- Strong Wind in Indiana, March 30, 2019$4,000 · 4 events
- Hail and Damaging Wind in Oklahoma, March 30, 201961 kt wind · 3 events
- Flooding in Kentucky, March 30, 20193 events
- Damaging Winds in Mississippi, March 30, 2019$9,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 812549, 812550.